MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420642
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the nurse from a hospital to company's product specialist that a dirty on red tape was found on the dressing.The product was not used.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state/province: (b)(6).Complainant postal code: (b)(6).Complainant country: (b)(6).Name of affiliation: (b)(6).Name of hospital: (b)(6) hospital.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.Aquacel foam ag n/adh10x10(1x10) nai was manufactured under sap code 1704015 and manufacturing lot number 2c01319 on 09 march 2022.Lot # 2c01319 was sterilized under order 3079423 and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2c01319.There is one other complaint within database for this lot, which also refers to the same red tape.This complaint has been received for dirt on red tape on the dressing and another has been received for the same dressing, but for the presence of the red tape.Five photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the product, lot and the expected complaint issue where a brown area of dirt can be seen on or underneath the red tape.The dressing under complaint was requested on 06th june 2023 and received on 20th june 2023.Upon receiving the dressing under complaint, the dressing was sent for laboratory testing to identify the composition of the contaminant.The testing identified the contaminant was underneath the red tape and consisted of iron and oxygen, so is iron oxide/rust on the dressing.The red tape on this dressing should not be present and is present on the dressing due to it being missed at the point of manual inspection of the dressings on the line.A previous corrective action / preventive actions (capa) was opened for this complaint issue and investigation completed to identify that the device with the red tape has evaded in-process human manual inspections.The red tape is used within the manufacturing process to connect spliced reels and highlight defects in the materials.It is most likely that this red tape has been used to highlight the defect in the hydrofibre so that it can be removed from the line later in the processing.However, the red tape has not been applied to the material in the correct fashion as the red tape should extend all of the way across the material.As the images show voids in the applied red tape on the dressing, it is possible that some of the applied tape has been removed, either in error or as an accidental removal.This incomplete tape may have contributed to the red tape being missed on human inspection.Previous corrective action / preventive actions (capa) identifies recommendations for improvements.No further investigation is required, and improvements will be progressed to reduce this failure mode.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h10 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well (samples received on 20 jun 2023).H6: type of investigation has been selected as b21 under imdrf cause investigation code.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17078260
Report Number1000317571-2023-00104
Device Sequence Number15039410
Product Code FRO
UDI-Device Identifier00768455123889
UDI-Public768455123889
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number420642
Device Lot Number2C01319
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/20/2023
07/27/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/06/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown